MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/15; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/15; CORONARY DRUG-ELUTING STENT
Model Number 401744
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment.The lesion could not be crossed with the device and was removed from the patients body to balloon the vessel again.Before reinserting, the delivery system was wiped down and the stent came off the balloon outside the patients body.Originally reported on mdr-1028232-2021-02877, but the lot number was incorrect.We have closed the original report and opened this one with the correct lot number.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.Stent imprints on the exposed balloon surface indicate that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The stent was returned separately and is slightly bent over its entire length.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.Considering the physicians description, the root cause for the reported complaint event is most likely related to the handling during the procedure.Please note that the ifu warns against re-insertion if the stent system was removed prior to expansion.

Brand Name
ORSIRO (US) 3.0/15
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12011287
Report Number1028232-2021-03367
Device Sequence Number4637150
Product Code NIQ
UDI-Device Identifier07640130438996
UDI-Public07640130438996
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model Number401744
Device Catalogue NumberSEE MODEL NO.
Device Lot Number08191252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;